Alert archive / California / Wind Advisories in 2006
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 13, 2006, 6:09 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 6:09 PM PST (02:09 UTC)
- Expired
- Mar 14, 2006, 6:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 140209 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 609 PM PST MON MAR 13 2006 ...STRONG WINDS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TONIGHT... CAZ015-016-141400- /O.NEW.KSTO.WI.Y.0008.060314T0209Z-060314T1400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 609 PM PST MON MAR 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. SOUTH WINDS HAVE INCREASED TO 25 TO 40 MPH OVER THE NORTHERN SACRAMENTO VALLEY FROM RED BLUFF TO REDDING. THESE WINDS WILL CONTINUE TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA BY MORNING. SOUTH WINDS WILL ALSO BE INCREASING TO 25 TO 40 MPH OVER THE CENTRAL SACRAMENTO VALLEY FROM MARYSVILLE NORTHWARD DURING THE NIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:45 PM PST, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 13, 2:45 PM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 245 PM PST MON MAR 13 2006 .DISCUSSION...KDAX RADAR SHOWS COLD FRONT SPREADING SHOWERS INTO THE COASTAL RANGE THOUGH GAGES NOT CATCHING MUCH PRECIPITATION AS OF YET. SOUTHEAST WINDS PICKING UP IN THE NORTHERN SAC VALLEY. COLD FRONT WILL SPREAD SHOWERS THROUGH THE REGION THROUGH TOMORROW MORNING. RAIN SHOULD MOVE INTO THE SACRAMENTO AREA BY MIDNIGHT AND INTO STOCKTON/MODESTO A LITTLE LATER. GUSTY SOUTH TO SOUTHEAST WINDS ARE LIKELY ALONG AND AHEAD OF THE COLD FRONT. EXPECT FROM 0.25 TO 0.5 INCH OF RAIN WITH THE FRONT...WITH THE USUAL HIGHER AMOUNTS IN THE NORTH END OF THE VALLEY. THE SECOND SHOT OF PRECIPITATION ARRIVES TOMORROW MORNING 18Z-21Z OR SO WITH THE UPPER TROF. H5 COLD POOL OF -32C LINGERS OVER THE REGION THROUGH 00Z OR SO. THUS THUNDERSTORMS ARE LIKELY TO FIRE UP IN THE MORNING...THEN PERHAPS REDEVELOP IN THE AFTERNOON AND MOVE INTO THE FOOTHILLS. STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO HAIL PRODUCING THUNDERSTORMS AS LOWER LEVELS OF THE ATMOSPHERE WILL WARM QUICKLY WITH ANY SUN. STRONG STORMS COULD QUICKLY PRODUCE AN INCH OF RAIN OR MORE...BUT AMOUNTS WILL BE SPOTTY. SHORT WAVE RIDGE MOVES OVER THE AREA TUESDAY NIGHT AND WEDNESDAY. OVERRUNNING HIGH CLOUDS SPREAD INTO THE REGION WEDNESDAY NIGHT. THE NEXT UPPER LOW AND ASSOCIATED COLD FRONT MOVES IN THURSDAY. SECONDARY VORT MAX ROTATES AROUND THE SPLITTING UPPER TROF FRIDAY. MORE SHOWERS...GUSTY WINDS AND THUNDERSTORMS ARE LIKELY THURSDAY AND FRIDAY. IN THE MOUNTAINS...THIS SYSTEM HAS H7 TEMPS -13C OR SO...NOT AS COLD AS THE PREVIOUS SYSTEM. EXCELLENT OROGRAPHICS SET UP TONIGHT WITH H85-H7 FLOW WSW 50KTS. PROGRESSIVE FLOW UNDER STRONG JET APPEARS TO LIMIT QPF SOMEWHAT AND EACH SUCCESSIVE MODEL RUN HAS BACKED OFF ON THE QPF. STILL EXPECT UP TO 2 MORE FEET OF SNOW IN THE SIERRA ABOVE 7000 FEET TONIGHT. ALSO MAY GET A QUICK FOOT IN THE HIGHER ELEVATIONS OF THE COASTAL RANGE TONIGHT. SNOW LEVELS WILL FALL TO 1500 FEET OR SO...A FEW INCHES ACCUMULATION IS POSSIBLE DOWN TO 2000 FEET. PRECIPITATION TURNS MORE SHOWERY IN THE COASTAL RANGE TOMORROW MORNING...UPSLOPE SHOWERS CONTINUE IN THE SIERRA AND FOOTHILLS DOWN TO 1500 FEET THERE MAY BE SNOW. ALSO WILL HAVE TO WATCH FOR BANDS OF HEAVY SNOW MOVING INTO THE FOOTHILLS IN THE AFTERNOON WITH VERY HEAVY SNOW SHOWERS. W.S.WARNINGS CONTINUE AND LOOK GOOD SAVE PERHAPS SOME TWEAKING OF THE SNOW LEVELS. UPPER LEVEL RIDGE MAY BUILD IN OVER THE WEEKEND...PROVIDING A BREAK FROM THE UNSETTLED WEATHER. SG && .AVIATION... MAINLY VFR CONDITIONS ACROSS THE VALLEY AND MOUNTAIN ROUTES WITH AREAS OF MARGINAL VFR IN CEILINGS. RAIN IS MOVING NORTH TO SOUTH ACROSS THE REGION THIS EVENING. OVER MOUNTAINS SNOW LEVELS SHOULD RISE INITIALLY SINCE THIS WEATHER SYSTEM IS FIRST COMING OVER THE RELATIVELY WARMER OCEAN WATERS, BUT WILL DECREASE AGAIN AS COLDER INLAND AIR IS ENTRAINED INTO THE TROUGH. SOUTHERLY WINDS WILL BE INCREASING WITH THE FRONT AND BE GUSTY...AS HIGH AS 45 KNOTS OVER THE HIGHER RIDGES OF THE MOUNTAINS. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT PST TUESDAY NIGHT FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA- WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 6 PM PST TUESDAY FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WINTER STORM WARNING UNTIL MIDNIGHT PST TUESDAY NIGHT FOR SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WINTER STORM WARNING UNTIL 6 PM PST TUESDAY FOR CLEAR LAKE/SOUTHERN LAKE COUNTY. &&
Hazardous weather outlook, Mar 13, 7:00 AM PST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON MAR 13 2006 CAZ013>019-063-064-066>069-141500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ANOTHER COLD LOW PRESSURE SYSTEM IS FORECAST TO BRING MORE SNOW OR SNOW SHOWERS TO THE INTERIOR OF NORTHERN CALIFORNIA BEGINNING THIS AFTERNOON. SNOW LEVELS WILL BE SLIGHTLY HIGHER...RANGING FROM 1500 TO 2000 FEET. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY SNOW OR SNOW SHOWERS WILL CONTINUE FOR THE INTERIOR OF NORTHERN CALIFORNIA THROUGH TUESDAY EVENING. SNOW LEVELS WILL BE AROUND 1500 TO 2000 FEET. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:47 AM PST | Severe Thunderstorm Warning | STO | Butte, Yuba | 23 min |
| Mar 14, 11:51 AM PST | Tornado Warning | STO | Sacramento, San Joaquin, Solano | 24 min |
| Mar 14, 12:24 PM PST | Severe Thunderstorm Warning | STO | Sacramento | 36 min |
| Mar 14, 12:44 PM PST | Severe Thunderstorm Warning | STO | Sacramento, San Joaquin | 24 min |
| Mar 14, 12:56 PM PST | Severe Thunderstorm Warning | STO | El Dorado, Sacramento | 34 min |
| Mar 14, 12:56 PM PST | Severe Thunderstorm Warning | STO | San Joaquin | 34 min |
| Mar 14, 1:20 PM PST | Snow Advisory | STO | 8 hr | |
| Mar 14, 1:27 PM PST | Severe Thunderstorm Warning | STO | San Joaquin | 33 min |
| Mar 14, 1:44 PM PST | Tornado Warning | STO | San Joaquin | 31 min |
| Mar 14, 1:54 PM PST | Severe Thunderstorm Warning | STO | El Dorado | 31 min |
| Mar 14, 2:14 PM PST | Severe Thunderstorm Warning | STO | San Joaquin, Stanislaus | 61 min |
| Mar 14, 3:23 PM PST | Severe Thunderstorm Warning | STO | Nevada, Placer, Yuba | 37 min |
| Mar 14, 3:55 PM PST | Severe Thunderstorm Warning | STO | Nevada, Placer | 35 min |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.